Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2001, 4:49 PM CDT for Jackson County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 27, 2001, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:50 PM CDT | Thunderstorm Wind | Marianna, FL | A mobile home was destroyed. Reported by the Jackson County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 272150
SVRTLH
FLC063-272230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM CDT WED JUN 27 2001
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JACKSON COUNTY IN FLORIDA
* UNTIL 530 PM CDT...
* AT 449 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL OVER OAKDALE...OR ABOUT 5 MILES
SOUTHEAST OF MARIANNA...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMPBELLTON BY 455 PM CDT...
CHIPOLA TERRACE...MARIANNA MUNI AIRPORT BY 500 PM CDT...
GREENWOOD BY 510 PM CDT...
TWO EGG...DELLWOOD BY 515 PM CDT...
BASCOM...MALONE BY 520 PM CDT...
THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. DAMAGING WINDS ARE
ALSO POSSIBLE. IF YOU ARE IN THE PATH OF THIS STORM GO TO A SAFE
LOCATION IMMEDIATELY.
LAT...LON 3071 8536 3060 8520 3077 8506 3094 8501
3096 8543
.END
11-GOREEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:50 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 27, 12:50 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 150 PM EDT WED JUN 27 2001 SYNOPSIS: THE EAST COAST SEA BREEZE FRONT IS PROPAGATING WEST ACROSS NORTH FLORIDA AND SOUTH GEORGIA. SOME OF THE CONVECTION SHOULD REACH THE FORECAST AREA LATER THIS AFTERNOON AND EARLY EVENING. MOISTURE HAS INCREASED ALONG THE EASTERN PENINSULA. THIS IS ASSOCIATED WITH A MID LEVEL VORTICITY MAXIMUM OVER THE BAHAMAS, WHICH IS MOVING NORTHWEST. MEANWHILE, CONVECTION HAS DEVELOPED ACROSS THE CENTRAL GULF COAST IN ASSOCIATION WITH AN UPPER LEVEL SHORTWAVE ROTATING AROUND A STATIONARY LOW NEAR MEMPHIS. DISCUSSION: THE LATEST MODEL RUNS FORECAST THE 1000-700 MEAN FLOW TO REMAIN EASTERLY AT 5 TO 10 KNOTS THROUGH TOMORROW. DEEP LAYER MOISTURE IS FORECAST TO INCREASE THROUGH THE PERIOD. ON FRIDAY, THE FLOW WILL BECOME LIGHT SOUTHEAST. BOTH OF THE AFOREMENTIONED SYSTEMS MAY, AT TIMES, ENHANCE CONVECTION ACROSS THE AREA DURING THE NEXT 48 HOURS. THIS WILL ESPECIALLY BE TRUE IN THE AFTERNOONS AS SEA BREEZE FRONTS INTERACT WITH OUTFLOW BOUNDARIES AND MAXIMUM INSTABILITY. WILL FOLLOW A BLEND OF NGM AND AVN MOS, WHICH ARE QUITE SIMILAR AND REASONABLE FOR THIS SYNOPTIC PATTERN. EXTENDED (SATURDAY-WEDNESDAY): THE LATEST MRF AND ECMWF FORECAST THE BERMUDA HIGH TO REMAIN ACROSS THE SOUTHEAST THROUGH TUESDAY, THEN SLOWLY RETREAT INTO THE ATLANTIC BY WEDNESDAY AS A TROUGH APPROACHES FROM THE NORTHWEST. MRF MOS IS RIGHT IN LINE WITH CLIMATOLOGY, AND THIS SYNOPTIC PATTERN FAVORS A CLIMATOLOGY FORECAST. PRELIMINARY NUMBERS: TLH 71 91 72 89 3435 PFN 73 88 73 86 3435 DHN 72 89 72 87 3435 ABY 71 90 71 87 3435 VLD 70 90 71 89 3435 .TLH... AL...NONE. GA...NONE. FL...NONE. FOURNIER
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.